MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955450
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As per medsun voluntary report #(b)(4)."extra-gynecological surgical mesh composite polymer patient had laparoscopic hernia repair surgery on (b)(6) 2024.Today dr.(b)(6) stated he could not remember removing positioning balloon from mesh.Patient scheduled for diagnostic laparoscopy to verify if balloon was retained.Laparoscopy performed; balloon identified still attached to mesh on abdominal wall.Balloon retrieved and sent to lab for gross id.What was the original intended procedure? mesh implanted.What problem did the user have: not known.Therapies being used on the patient at the time of the event that may have caused or contributed to the event: not known;".
 
Additional Manufacturer Narrative
As reported, ventralight st w/echo ps balloon was left inadvertently inside the patient's body following mesh implant; the patient underwent subsequent surgical intervention for the removal for echo ps.Based on the information provided the reported event is determined to be use related with no malfunction of the device.Review of manufacturing records confirms product was manufactured to specification.The instructions-for-use, supplied with the device states, ¿ventralight¿ st mesh is the only permanent implant component of the device.The inflation adapter and syringe are to be kept external to the patient and discarded after use.The echo ps¿ positioning system (including the balloon, all connectors, and inflation tube) must be removed from the patient and appropriately discarded.It is not part of the permanent implant." and ¿visualization must be maintained throughout the course of the entire procedure.Additionally, laparoscopic removal of the echo ps¿ positioning system must be performed under sufficient visualization of the entire device and surrounding anatomy to ensure proper removal.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20404588
Report Number1213643-2024-00485
Device Sequence Number12382045
Product Code FTL
UDI-Device Identifier00801741031717
UDI-Public(01)00801741031717(17)250728(10)HUHV0932
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue Number5955450
Device Lot NumberHUHV0932
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale